New Member, New Lexapro user

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Jenifer
New Member


Date Joined Mar 2006
Total Posts : 15
   Posted 3/26/2006 2:46 PM (GMT -7)   
Hi, I am a new member and a new Lexapro user, in hopes of experiencing more insight to ??????

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 3/26/2006 3:26 PM (GMT -7)   
Hi Jenifer,  I just wanted to tell you welcome to Healing Well forum.  I dont take Lexapro so I cant help you here, sorry.  I can tell you that most antidepressants do cause weight gain unfortunately.  Some more than others.  Anyway, I am sure that you will get some replies to your post from some of our other members more knowledgeable on this medication than I.  Take care...

~elisha
 


Jenifer
New Member


Date Joined Mar 2006
Total Posts : 15
   Posted 3/26/2006 3:47 PM (GMT -7)   
Thank you for the reply and welcoming me.
I am mistaken, I thought I was choosing a topic that would subject a seemingly uncertain fact about AD and weight gain. While internet researching, many Doctors are proclaiming that the weight gain is due from an increased appetite leading to overeating. There seems to be no definate ingredient within any AD med that can anatomically add to a persons weight. The AD just adds hunger. Does anyone agree?

Neurotransmissing
Veteran Member


Date Joined Dec 2005
Total Posts : 952
   Posted 3/26/2006 3:56 PM (GMT -7)   
I was taking 10 MG. of Lexapro and didn't notice any weight gain. Wouldn't feel right to cast my vote though, as I also took on a healthy eating regimen at nearly the same time, so it could have been that.
Psalm 3:5;6;7;8
"Trust in the LORD with all your heart and lean not on your own understanding;"
"in all your ways acknowledge Him, and He will make your paths straight."
"Do not be wise in your own eyes; fear the LORD and shun evil."
"This will bring health to your body and nourishment to your bones."


Jenifer
New Member


Date Joined Mar 2006
Total Posts : 15
   Posted 3/26/2006 3:59 PM (GMT -7)   
Great a positive answer!!!

Neurotransmissing
Veteran Member


Date Joined Dec 2005
Total Posts : 952
   Posted 3/26/2006 4:06 PM (GMT -7)   
Jenifer,

It doesn't matter "how much" you eat; it's about "what" you eat.

Hope this helps. Yes, my appetite increased. I was on other meds though, so I don't know which was the culprit.
Psalm 3:5;6;7;8
"Trust in the LORD with all your heart and lean not on your own understanding;"
"in all your ways acknowledge Him, and He will make your paths straight."
"Do not be wise in your own eyes; fear the LORD and shun evil."
"This will bring health to your body and nourishment to your bones."


els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 3/26/2006 4:20 PM (GMT -7)   

Jenifer,  You are right.  A majority of the weight gain would be from increased appetite as your physician has said already.  I checked Lexapro's prescribing information off the fda's website and this is what I have found

http://www.fda.gov/cder/foi/label/2003/21323se1-003,se8-007,21365se8-001,se1-004_lexapro_lbl.pdf

In this pdf file they have Weight Changes: "pts treated with Lexapro in controlled trials did not differ from placebo-treated pts. with regards to clinically important change in body weight.

However it also goes on to say...

Metabolic & Nutritional Disorders: Frequent - Increased weight is listed.  Then : Infrequent - Decreased weight

Weight gain was not listed on the Adverse Events Table which I thought was kind of interesting. 


~elisha
 


Jenifer
New Member


Date Joined Mar 2006
Total Posts : 15
   Posted 3/26/2006 5:18 PM (GMT -7)   
Yes, for those people whose countless testimonials I've read, who have quit an AD primarily because of weight gain. Eat brans,fruits and veggies.....if you cannot sustain cardiovascular activity because of fatique? Eat brans, fruits and veggies.

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 3/26/2006 5:47 PM (GMT -7)   
Actually it is appearing that almost all the antidepressants will put weight on you.  You are right though you need to eat right and try to exercise.  I did gain some weight but I am not a big person to start with.  I found that when I wasn't watching what I ate I ballooned up but I went on a low carb (nothing white), low fat diet last yr and lost all but 6 pounds.  I am hovering at 131 pounds now, they are the most stubborn 6 pounds.... tongue
~elisha
Cats are like potato chips ~ you can't have just one
 


AlwaysRosie
Veteran Member


Date Joined Jan 2005
Total Posts : 8616
   Posted 3/26/2006 7:20 PM (GMT -7)   
I'm sorry Jennifer, I peeked in here to vote, but I couldn't understand the choices.

I also take lexapro. I would agree that my weight gain is in line with my way of eating.

My exercise has been limited because of chronic illness and I can't wait to get outside and start walking again.

Blessings!
In His Grip,
AlwaysRosie          "We can't control the waves, but we can learn to surf!"
Psalms 139
UCTD (Undifferentiated Connective Tissue Disease), Hashimoto's, Plantar Fasciitis, Inflamatory Arthritis, Carpal Tunnel both wrists, High BP, GI Inflamation, Diverticuloses
Plaquenil, Methotrexate, Synthroid, RX Motrin, Lexapro, Amitriptelyne, Salagen, Lotrel, Panlor SS (and OTC = Folic Acid, Centrum Silver, B12, B6, Calcium+D, Glucosamine, MSM, Salmon Oil, Flaxseed Oil, Vit C)
 
For lots of clickable links, click here: LUPUS RESOURCES

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 7:25 AM (GMT -7)
There are a total of 2,733,452 posts in 301,123 threads.
View Active Threads


Who's Online
This forum has 151261 registered members. Please welcome our newest member, Tickled6.
312 Guest(s), 11 Registered Member(s) are currently online.  Details
don826, JayMot, Hol1979, Bucko, dolly23, Stanislav, w0hll, pmm73, TiredOfIssues, straydog, LanieG


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer